View Full Version : vyvanse to concerta?


chikita
07-15-14, 10:34 AM
I was very recently diagnosed with adhd...after a long and confusing amount of time. My doctor started me on 20mg of vyvanse, then 30mg and I finally found that 40mg was perfect. It worked wonders! suddenly I was so eager to start and complete tasks, it gave me that little spark at work, school and at home, all in all it was the answer I had been looking for. But all the benefits were completely overpowered by the come down i would have in the evenings. It was like the flick of a switch. Suddenly I would become extremely irritable, angry, annoyed by the smallest things. I was fighting with everyone in my household and above all that it seemed like it was jeopardizing the relationship I have with my boyfriend. I would be so frustrated and angry all night and then later on when I was left alone I would break down and cry because I knew it just wasnt me and was an effect of the vyvanse.

I ended up going back to my doctor and letting him know what was happening and he suggested I try concerta, and started me off on a 45 mg dose (27mg along with an 18mg at once in the morning). Today is my first day trying it but I was just wondering if anyone has made this switch? and for similar reasons? I did read somewhere that concerta causes more irritability and mood swings so I'm worried that it might make the come down worse. If anyone has been in my situation please share your thoughts and experiences!

4evermommy
07-17-14, 04:09 PM
I'm newly diagnosed as well, so my experience is very short lived.

I started with Concerta 18mg about a month ago. After a couple weeks I noticed that it worked GREAT in the morning, but would wear off by lunch time. There was no crash however.. Which was very good!!! So she bumped me up to 36. Same thing happened. My body must have just been matabilizing it all at once or something, because by lunch time, I would be just as inattentive as before I started the medication.

So a couple of days ago, she switched me to Vyvanse and I took the first dose yesterday. It was a small dose (30 I think), but I immediately could tell that was NOT the right medication for me. I had a very extreme adverse reaction to it. I was so foggy headed, confused, forgetful (forgot my phone at home and my wallet at work!?!) Couldn't concentrate or retain ANYTHING. No emotions....AT ALL. I was a zombie!! I called the doctor as soon as I could form a full functioning thought and told her what was going on. I didn't hear back yesterday of course. By last night, I was feeling much better...Not normal, but could tell it was leaving my system.

This morning I decided to give it 1 more chance. So far, the effects are no where near as extreme as yesterday, but I'm still experiencing them and refuse to ever take Vyvanse again.

Thankfully I heard back from the doctor today though! She put me back on Concerta. Which is sooooo much better (for me at least). She actually even bumped me up to 54mg....I don't know if she doesn't understand, the higher dose doesn't make the pill last longer...At least it didn't with the 36mg. I guess I'll find out tomorrow when I take it though.

Austinnou88
09-14-14, 11:10 AM
The same exact thing happened with me on Vyvanse. I just switched to Concerta and it's still giving me those side affects. So mad right now, all I want to do is find something that works for me and not experience tons of side affects.

Babylon5
10-06-14, 04:36 PM
I take Concerta (72 mg), and I don't have this problem. Then again I also take Omega 3 supplements, which seem to help minimize mood fluctuations.

mattdbal
09-17-15, 11:01 PM
Hey there, I decided to make an account to respond here.

I started Vyvanse in August last year. I was taking 50mg. Lately I noticed a lot of anxiety caused by this and I haven't been myself when on the medication. I was being very irritable and saying things that were rude when I wasn't trying to be rude, just being very sarcastic overall. I almost ruined my 4 year relationship when on Vyvanse because of the way I was acting. Obviously I'm not blaming that all on the medication, but it was definitely a cause.

Regardless,

I just went to my doc tonight and am now switching to 36mg of concerta to see if this helps. I'm really hoping it does because I wasn't feeling good on Vyvanse.

dvdnvwls
09-18-15, 02:53 AM
Hey there, I decided to make an account to respond here.

I started Vyvanse in August last year. I was taking 50mg. Lately I noticed a lot of anxiety caused by this and I haven't been myself when on the medication. I was being very irritable and saying things that were rude when I wasn't trying to be rude, just being very sarcastic overall. I almost ruined my 4 year relationship when on Vyvanse because of the way I was acting. Obviously I'm not blaming that all on the medication, but it was definitely a cause.

Regardless,

I just went to my doc tonight and am now switching to 36mg of concerta to see if this helps. I'm really hoping it does because I wasn't feeling good on Vyvanse.

Welcome to the forum!

Were you ever on a lower dose of Vyvanse? The problems you experienced sound like you were taking too much.

ChestRockwellNY
10-01-15, 02:12 PM
I am going to make this short and sweet, Vyvanse gave me anxiety and made me very irritable. Concerta does not have any of those side effects. I still feel like "myself" on it. Concerta has worked much better for me.